Show simple item record

dc.contributor.authorVehapoglu, AYSEL
dc.contributor.authorGOKNAR, Nilufer
dc.contributor.authorTUNA, Rumeysa
dc.contributor.authorCakir, FATMA BETÜL
dc.date.accessioned2019-10-05T14:30:08Z
dc.date.available2019-10-05T14:30:08Z
dc.date.issued2016-03-01
dc.identifier10.1111/j.1365-4632.2004.02012.x
dc.identifier.urihttps://hdl.handle.net/20.500.12645/4061
dc.description.abstractDrug-induced hemolytic anemia is an immune-mediated phenomenon that leads to the destruction of red blood cells. Here, we present a case of life-threatening ceftriaxone-induced hemolytic anemia (CIHA) in a previously healthy 3-year-old girl. We also reviewed the literature to summarize the clinical features and treatment of hemolytic anemia. Acute hemolysis is a rare side effect of ceftriaxone therapy associated with high mortality. Our patient had a sudden loss of consciousness with macroscopic hematuria and her hemoglobin dropped from 10.2 to 2.2 g/dl over 4 hours, indicating that the patient had life-threatening hemolysis after an intravascular dose of ceftriaxone who had previously been treated with ceftriaxone in intramuscular form for six days. CIHA is associated with a positive direct antiglobulin test, revealing the presence of IgG in all cases and C3d in most cases. Our patient's direct antiglobulin test was positive for IgG (3+) and for C3d (4+). The case was managed successfully with supportive measures and intravenous immunoglobulin therapy. Ceftriaxone is used very frequently in children; an early diagnosis and proper treatment of hemolytic anemia are essential to improve the patient outcome. The pathophysiological mechanism is the same as for non-drug autoimmune hemolytic anemia. However, there is still no consensus treatment for CIHA. Intravenous immunoglobulin can be used in clinical emergencies, such as our case, or in refractory cases.en
dc.language.isoen
dc.rightsinfo:eu-repo/semantics/openAccessen
dc.subjectVehapoglu A., GOKNAR N., TUNA R., Cakir F. B. , -Ceftriaxone-induced hemolytic anemia in a child successfully managed with intravenous immunoglobulin-, TURKISH JOURNAL OF PEDIATRICS, cilt.58, ss.216-219, 2016
dc.titleCeftriaxone-induced hemolytic anemia in a child successfully managed with intravenous immunoglobulin
dc.typeArticle
local.avesis.response3931
local.article.journalnameINTERNATIONAL JOURNAL OF DERMATOLOGY
dc.identifier.wosWOS:000389714300016
dc.identifier.scopus85003666471
dc.identifier.doi10.24953/turkjped.2016.02.016
local.publication.isinternational1


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record